Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 149, NWS Pittsburgh, PA

July 26, 20125 counties in Pennsylvania; Columbiana County, Ohio; Hancock County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 26, 2012, 3:09 PM EDT for 5 counties in Pennsylvania; Columbiana County, Ohio; Hancock County, West Virginia. It was in force for 66 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 3:09 PM EDT (19:09 UTC)
Expired
Jul 26, 2012, 4:15 PM EDT
In force
66 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Columbiana County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Lawrence County, PA, Hancock County, WV

The radar

The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 3:25 PM EDTTSTM WND DMGNew Brighton, PAWALL OF HOME PARTIALLY CAVED IN...ROOF BLOWN OFF BARN
Jul 26, 3:38 PM EDTTSTM WND DMGBeaver, PATREES AND POWER LINES DOWN.
Jul 26, 4:00 PM EDTTSTM WND DMGMillerstown, PATREES AND WIRES DOWN FAWN TWP.
Jul 26, 4:00 PM EDTTSTM WND DMGNatrona Heights, PALARGE TREE DOWN ON BURTNER ROAD.
Jul 26, 4:15 PM EDTTSTM WND DMGFreeport, PANUMEROUS TREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 1:16 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2136 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
1.7
Supercell composite
13.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WUUS51 KPBZ 261909
SVRPBZ
OHC029-PAC003-005-007-019-073-WVC029-262015-
/O.NEW.KPBZ.SV.W.0149.120726T1909Z-120726T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
309 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COLUMBIANA COUNTY IN EAST CENTRAL OHIO...
  NORTHERN ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
  EXTREME SOUTHWESTERN ARMSTRONG COUNTY IN WEST CENTRAL
  PENNSYLVANIA...
  BEAVER COUNTY IN WESTERN PENNSYLVANIA...
  SOUTHERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...
  SOUTHWESTERN LAWRENCE COUNTY IN WESTERN PENNSYLVANIA...
  EXTREME NORTHEASTERN HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 80 MPH.  THIS STORM WAS LOCATED NEAR EAST PALESTINE...
  MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  NEWELL...             CHESTER...            EAST PALESTINE...
  EAST LIVERPOOL...     BEAVER CREEK STATE PARK...
  BLACKHAWK...          DARLINGTON...         SHIPPINGPORT...
  BEAVER FALLS...       BEAVER...             ALIQUIPPA...
  ECONOMY BORO...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-279 BETWEEN MILE MARKERS 11 AND 13.
I-376 BETWEEN MILE MARKERS 31 AND 46.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 70 AND 82.
I-76 BETWEEN MILE MARKERS 7 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4066 7970 4063 7969 4058 7977 4055 7977
      4054 7972 4052 7970 4062 8065 4087 8060
      4087 8038 4067 7993 4069 7968 4067 7968
TIME...MOT...LOC 1909Z 277DEG 39KT 4076 8047

$$

FRIES
1 follow-up statement
206 
WWUS51 KPBZ 261951
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
351 PM EDT THU JUL 26 2012

OHC029-PAC073-WVC029-262001-
/O.CAN.KPBZ.SV.W.0149.000000T0000Z-120726T2015Z/
COLUMBIANA OH-LAWRENCE PA-HANCOCK WV-
351 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK...LAWRENCE AND
COLUMBIANA COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED EAST OF THE AREA.

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-76 NEAR MILE MARKER 7.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4067 7968 4066 7970 4063 7969 4058 7977
      4055 7977 4054 7972 4059 8032 4059 8034
      4072 8038 4079 8021 4067 7993 4069 7968
TIME...MOT...LOC 1951Z 279DEG 35KT 4065 7997

$$

PAC003-005-007-019-262015-
/O.CON.KPBZ.SV.W.0149.000000T0000Z-120726T2015Z/
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-
351 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR BUTLER...BEAVER...ARMSTRONG AND ALLEGHENY COUNTIES...

AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WEXFORD...MOVING EAST
AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WEXFORD...            MARS...               FRANKLIN PARK...
  ECONOMY BORO...       CRANBERRY...          BEAVER...
  ALIQUIPPA...          GIBSONIA...           ALLISON PARK...
  RUSSELLTON...         SPRINGDALE...         NATRONA HEIGHTS...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-279 BETWEEN MILE MARKERS 12 AND 13.
I-376 BETWEEN MILE MARKERS 35 AND 45.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 70 AND 82.
I-76 BETWEEN MILE MARKERS 19 AND 47.

THIS STORM HAS PRODUCED WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4067 7968 4066 7970 4063 7969 4058 7977
      4055 7977 4054 7972 4059 8032 4059 8034
      4072 8038 4079 8021 4067 7993 4069 7968
TIME...MOT...LOC 1951Z 279DEG 35KT 4065 7997

$$

FRIES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:25 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 26, 1:25 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
125 PM EDT THU JUL 26 2012

.SYNOPSIS...
EXPECT HOT AND HUMID CONDITIONS THIS AFTERNOON, UNTIL A SQUALL
LINE OF SEVERE THUNDERSTORMS MOVES THROUGH WITH DAMAGING WIND,
HAIL, HEAVY RAIN, AND LOTS OF LIGHTNING. THERE WILL STILL BE
SCATTERED THUNDERSTORMS AROUND THE UPPER OHIO VALLEY UNTIL
SATURDAY NIGHT, WHEN A SOUTHBOUND COLD FRONT BRINGS LOWER
HUMIDITY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE MAIN CONCERN THROUGH EVENING WILL BE THE PASSAGE OF A SQUALL LINE
OF SEVERE THUNDERSTORMS WITH DAMAGING WIND, HAIL, HEAVY RAIN, AND
LOTS OF LIGHTNING. SPC HAS UPGRADED THE ENTIRE AREA TO SEVERE
THUNDERSTORM WATCH UNTIL 10 PM, WITH WIDESPREAD DAMAGING
THUNDERSTORMS THE MOST PROBABLE SEVERE THUNDERSTORM HAZARD.

HPC HAS JOINED IN WITH A SLIGHT RISK OF EXCESSIVE RAINFALL. RAIN
AMOUNTS OF MORE THAN 1.5 INCHES IN LESS THAN 3 HOURS CAN CAUSE
FLASH FLOODING IN URBAN AREAS AND WHERE DRAINAGE IS POOR. AM
CONSIDERING FLASH FLOOD WATCH, BUT WANT TO SEE IF REPEAT
THUNDERSTORMS WILL OCCUR.

CONCUR WITH THESE FORECASTS BASED ON RECENT SREF AND RAP INSTABILITY
AND VERTICAL SHEAR PROFILES.

RECENT RADAR DATA SHOWS THE INITIAL LINE OF SEVERE THUNDERSTORMS
HAS DEVELOPED ACROSS NORTHWEST PA AND NORTHERN OH.

SATELLITE DATA SHOWS A BAND OF CUMULUS HAS DEVELOPED FROM
JOHNSTOWN PA TO MORGANTOWN WV TO PARKERSBURG WV /KJST-KMGW-KPKB,
BUT SO FAR THE CONVECTION HAS BEEN CAPPED. BUT WILL HAS TO BE MONITORED.

RECENT HRRR MODEL OUTPUT, ALONG WITH 12Z WRF-NMM MODEL OUTPUT,
THERE CAN BE TWO OR THREE LINES OF THUNDERSTORMS. HOWEVER, OUR
OPINION IS THAT THE INITIAL LINE WILL HAVE THE HIGHEST WIND GUSTS.
SO FOR CONTINUITY, HAVE MAINTAINED THE FOLLOWING TIMING OF SQUALL
LINE ONSET.

FRANKLIN PA TO ZANESVILLE OH/ KFKL-KZZV/: 2-4PM.
DUBOIS-PITTSBURGH PA-WHEELING WV/ KDUJ-KPIT-KHLG/: 3-5PM.
INDIANA-MORGANTOWN WV/ KIDI-KMGW/: 4-6PM.
OAKLAND MD/ K2G4/: 6 PM.

CONSIDERING THE TIMINGS, THE STORMS CAN IMPACT EVENING COMMUTERS
AND THOSE PARTICIPATING IN OUTDOOR EVENING ACTIVITIES.

CONTINUE TO EXPECT SCATTERED THUNDERSTORMS LATER TONIGHT IN THE
WAKE OF THESE LINES OF STORMS. PATCHY FOG MAY ALSO OCCUR.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
RECENT SREF MODEL OUTPUT, WITH DETAILS FROM 12Z NAM MODEL OUTPUT, SHOWS
HUMID AND HENCE UNSTABLE CONDITIONS REMAINING ACROSS THE UPPER
OHIO VALLEY UNTIL THE COLD FRONT, WITH LOWER DEW POINTS, MOVES
SOUTHWARD THROUGH AREA, SATURDAY NIGHT. THUS HAVE MAINTAINED A
CHANCE OF THUNDERSTORMS INTO SATURDAY EVENING. SUNDAY SHOULD BE
DRY.

FORECASTED TEMPERATURES USING BLEND OF RECENT GFS AND NAM MOS AND
SREF MEAN VALUES, WHICH INDICATED TEMPERATURES CONTINUING WARMER
THAN NORMAL, WITH DAYTIME HIGHS BY UP TO 5 DEGREES, AND EARLY
MORNING LOWS BY UP TO 10 DEGREES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
EXPECT DRY CONDITIONS TO HOLD UNDER WEAK SURFACE HIGH PRESSURE
THROUGH MONDAY.

AN UPPER TROUGH IS PROGGED TO REMAIN OVER THE EAST COAST THROUGH
MUCH OF NEXT WEEK. MODELS CONTINUE TO HINT AT A SURFACE LOW MOVING
SLOWLY ALONG THE EAST COAST TUESDAY THROUGH THURSDAY...WHILE A
FRONTAL BOUNDARY APPROACHES FROM THE GREAT LAKES. PLAN TO KEEP
CHANCE POPS FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT INTO
WEDNESDAY AND THURSDAY.

FORECAST TEMPERATURES ARE CLOSE TO HPC GUIDANCE AND WILL BE
GENERALLY A FEW DEGREES ABOVE NORMAL THROUGH THE EXTENDED PERIOD.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
EXPECT LINES OF THUNDERSTORMS TO DEVELOP ALONG OUTFLOW BOUNDARIES
FROM EARLIER CONVECTION...AS WELL AS ALONG AND AHEAD OF A COLD FRONT
MOVING INTO THE REGION. CONFIDENCE IS HIGH THAT MOST TERMINALS WILL
EXPERIENCE THUNDERSTORMS WITH COVERAGE INCREASING FROM NORTHWEST TO
SOUTHEAST AS THE AFTERNOON PROGRESSES. IFR RESTRICTIONS IN HEAVY
RAIN CAN BE ANTICIPATED AND SFC GUSTS IN EXCESS OF 50KT ARE POSSIBLE.

EXPECT COVERAGE OF THUNDERSTORMS TO DECREASE TO SCATTERED BY LATE
TONIGHT. POST-STORM FOG AND STRATUS MAY ALSO CAUSE A SHORT PERIOD OF
IFR RESTRICTIONS MAINLY FROM 08Z TO 12Z FRIDAY. SCATTERED SHOWERS
AND STORMS WITH OCCASIONAL RESTRICTIONS WILL CONTINUE OVER THE
REGION FRIDAY.

OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...
SCATTERED THUNDERSTORMS AND THE POTENTIAL FOR RESTRICTIONS WILL
REMAIN THROUGH SATURDAY AS AN UPPER TROUGH AND A SECONDARY FRONT
PUSH ACROSS THE UPPER OHIO VALLEY. DRY VFR CONDITIONS ARE EXPECTED
UNDER SURFACE HIGH PRESSURE SUNDAY AND MONDAY. INCREASING MOISTURE
ASSOCIATED WITH AN EAST COAST LOW WILL FUEL SCATTERED SHOWERS AND
THUNDERSTORMS TUESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ039>041-
     048>050-057>059-068-069.
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ020-021-029-
     031-073-075.
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ001>004-012-
     021-022.

&&
Hazardous weather outlook, Jul 26, 11:38 AM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1138 AM EDT THU JUL 26 2012

OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073-075-
WVZ001>004-012-021-022-271545-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON-
GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-
1138 AM EDT THU JUL 26 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

MODERATE RISK FOR SEVERE WEATHER. THE MAIN THREAT WILL BE DAMAGING
WIND. THE SECONDARY THREAT WILL BE LARGE HAIL.

SLIGHT RISK FOR EXCESSIVE RAINFALL. THUNDERSTORM RAIN AMOUNTS OF
MORE THAN 1.5 INCHES MAY CAUSE FLASH FLOODING IN URBAN AREA AND
WHERE DRAINAGE IS POOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ007>009-013>016-022-023-074-076-WVZ023-041-271545-
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-
ARMSTRONG-INDIANA-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER-
1138 AM EDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MODERATE RISK FOR SEVERE WEATHER. THE MAIN THREAT WILL BE DAMAGING
WIND. THE SECONDARY THREAT WILL BE LARGE HAIL.

SLIGHT RISK FOR EXCESSIVE RAINFALL. SLIGHT RISK FOR EXCESSIVE
RAINFALL. THUNDERSTORM RAIN AMOUNTS OF MORE THAN 1.5 INCHES MAY
CAUSE FLASH FLOODING IN URBAN AREA AND WHERE DRAINAGE IS POOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AT THIS TIME, THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
APPEARS LOW FRIDAY AND SATURDAY. STARTING SUNDAY, NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 26, 1:04 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
104 PM EDT THU JUL 26 2012

PAZ007-261800-
MERCER PA-
104 PM EDT THU JUL 26 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY...

AT 103 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTHWEST
OF CORTLAND...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  MAURICE K GODDARD STATE PARK...             GREENVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAY...

I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 130 AND 136.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4138 8000 4138 8053 4148 8053 4149 8052
      4150 8044 4149 8033 4150 8000
Special weather statement, Jul 26, 2:04 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
204 PM EDT THU JUL 26 2012

OHZ039>041-048>050-057>059-068-PAZ007>009-013>016-020-022-029-WVZ001-
261900-
ARMSTRONG PA-BEAVER PA-BELMONT OH-BUTLER PA-CARROLL OH-CLARION PA-
COLUMBIANA OH-COSHOCTON OH-FOREST PA-GUERNSEY OH-HANCOCK WV-
HARRISON OH-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MERCER PA-
MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
204 PM EDT THU JUL 26 2012

...STRONG...POTENTIALLY SEVERE...THUNDERSTORMS WILL AFFECT
BEAVER...BUTLER...CARROLL...CLARION...COLUMBIANA...EASTERN
VENANGO...EXTREME NORTHEASTERN COSHOCTON...EXTREME NORTHWESTERN
WASHINGTON...EXTREME SOUTHEASTERN
MERCER...FOREST...GUERNSEY...HANCOCK...HARRISON...JEFFERSON...
LAWRENCE...NORTHWESTERN ARMSTRONG...NORTHWESTERN
BELMONT...NORTHWESTERN JEFFERSON...NORTHWESTERN NOBLE...SOUTHERN
MUSKINGUM AND TUSCARAWAS COUNTIES...

AT 155 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 14 MILES
NORTH OF PLEASANTVILLE TO 5 MILES NORTH OF DILLON STATE PARK...MOVING
SOUTHEAST AT 30 MPH.

WIND GUSTS OVER 50 MPH CAN OCCUR WHEN THESE POTENTIALLY SEVERE
THUNDERSTORMS MOVE THROUGH. THERE CAN ALSO BE A SHORT PERIOD OF
FREQUENT LIGHTNING AND HEAVY RAIN.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  SUGARCREEK...         STRASBURG...          MINERAL CITY...
  HOMEWORTH...          DOVER...              BOLIVAR...
  BALTIC...             MALVERN...            SALEM...
  NEW PHILADELPHIA...   STONE CREEK...        EAST ROCHESTER...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-376 BETWEEN MILE MARKERS 5 AND 44.
I-70 IN OHIO BETWEEN MILE MARKERS 143 AND 202.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 81 AND 109.
I-77 IN OHIO BETWEEN MILE MARKERS 31 AND 95.
I-76 BETWEEN MILE MARKERS 1 AND 26.
I-80 BETWEEN MILE MARKERS 40 AND 64.

EXCESSIVE RUNOFF WILL ELEVATE SMALL STREAMS. PONDING OF WATER CAN BE
EXPECTED IN POOR DRAINAGE AREAS...LOW LYING SPOTS...AND UNDERPASSES.
RAIN AMOUNTS OF MORE THAN 1.5 INCHES CAN CAUSE FLOODING.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

WHEN THUNDERSTORMS THREATEN...ITS SAFEST TO TAKE SHELTER IN A STRONG
BUILDING. LOWEST FLOOR. AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4162 7895 4144 7895 4135 7908 4135 7906
      3975 8166 3982 8218 3999 8220 4007 8136
      4045 8173 4064 8167 4066 8125 4073 8123
      4074 8109 4091 8108 4091 8053 4113 8052
      4107 8009 4118 7999 4119 7968 4163 7952
Local storm report, Jul 26, 2:07 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
207 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     JAMESTOWN               41.48N  80.44W
07/26/2012                   MERCER             PA   911 CALL CENTER

            NUMEROPUS TREES DOWN FROM SANDY LAKE TO PYMATUNING
            LAKE.

&&

EVENT NUMBER PBZ1200836
Local storm report, Jul 26, 2:41 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
241 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     FRANKLIN                41.39N  79.84W
07/26/2012                   VENANGO            PA   911 CALL CENTER

            WIDESPREAD TREES DOWN THROUGHOUT THE COUNTY.

&&

EVENT NUMBER PBZ1200837
Local storm report, Jul 26, 2:51 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
251 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     SALEM                   40.90N  80.86W
07/26/2012                   COLUMBIANA         OH   911 CALL CENTER

            TREES AND POWER LINES DOWN IN AND AROUND THE TOWN.

&&

EVENT NUMBER PBZ1200838
Local storm report, Jul 26, 3:09 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
309 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     NEW CASTLE              39.89N  81.08W
07/26/2012                   BELMONT            OH   AMATEUR RADIO

            LARGE TREE DOWN AND POWER OUTTAGE VALLEY ROAD

&&

EVENT NUMBER PBZ1200839

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:38 AM EDTSpecial Weather StatementPBZBeaver37 min
Jul 26, 3:31 AM EDTSpecial Weather StatementPBZAllegheny, Washington59 min
Jul 26, 4:05 AM EDTSpecial Weather StatementPBZArmstrong, Butler, Indiana55 min
Jul 26, 4:12 AM EDTSpecial Weather StatementPBZFayette, Greene63 min
Jul 26, 5:22 AM EDTSpecial Weather StatementPBZWestmoreland23 min
Jul 26, 1:04 PM EDTSpecial Weather StatementPBZMercer56 min
Jul 26, 1:22 PM EDTSevere Thunderstorm WarningPBZMercer, Venango53 min
Jul 26, 1:35 PM EDTTornado WarningPBZMercer, Venango40 min
Jul 26, 2:04 PM EDTSpecial Weather StatementPBZBeaver, Butler, Clarion, Forest, Lawrence56 min
Jul 26, 2:09 PM EDTSevere Thunderstorm WarningPBZButler, Clarion, Forest, Lawrence, Mercer, Venango81 min
Jul 26, 2:23 PM EDTTornado WarningPBZClarion, Forest, Jefferson, Venango37 min
Jul 26, 2:35 PM EDTSevere Thunderstorm WarningPBZBeaver40 min
Jul 26, 2:56 PM EDTSevere Thunderstorm WarningPBZJefferson34 min
Jul 26, 3:06 PM EDTSevere Thunderstorm WarningPBZArmstrong, Beaver, Butler, Clarion, Indiana, Jefferson and 1 more69 min
Jul 26, 3:16 PM EDTFlash Flood WatchPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Fayette and 8 more6 hr
Jul 26, 3:30 PM EDTTornado WarningPBZJefferson45 min
Jul 26, 3:37 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington38 min
Jul 26, 4:02 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Butler, Indiana, Westmoreland58 min
Jul 26, 4:05 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington40 min
Jul 26, 4:16 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Butler, Indiana, Jefferson, Westmoreland59 min
Jul 26, 4:19 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington, Westmoreland41 min
Jul 26, 4:54 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Indiana, Westmoreland66 min
Jul 26, 4:56 PM EDTSevere Thunderstorm WarningPBZGreene64 min
Jul 26, 5:01 PM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington44 min
Jul 26, 5:09 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland51 min
Jul 26, 5:37 PM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington, Westmoreland53 min
Jul 26, 5:50 PM EDTSevere Thunderstorm WarningPBZFayette, Greene55 min
Jul 26, 5:53 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland47 min
Jul 26, 6:01 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington74 min
Jul 26, 6:15 PM EDTSpecial Weather StatementPBZClarion, Jefferson45 min
Jul 26, 6:17 PM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington, Westmoreland58 min
Jul 26, 6:24 PM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence33 min
Jul 26, 6:34 PM EDTAreal Flood WarningPBZIndiana, Westmoreland3 hr
Jul 26, 6:41 PM EDTSevere Thunderstorm WarningPBZGreene49 min
Jul 26, 6:49 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland56 min
Jul 26, 6:56 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana, Westmoreland49 min
Jul 26, 7:05 PM EDTSevere Thunderstorm WarningPBZFayette55 min
Jul 26, 2:47 AM EDTSevere Thunderstorm WarningPBZCarroll, Harrison, Jefferson43 min
Jul 26, 1:57 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum, Tuscarawas63 min
Jul 26, 2:39 PM EDTSevere Thunderstorm WarningPBZCarroll, Harrison, Jefferson, Tuscarawas66 min
Jul 26, 2:52 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Monroe, Muskingum, Noble38 min
Jul 26, 2:54 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana, Harrison, Jefferson, Tuscarawas43 min
Jul 26, 3:15 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Harrison, Jefferson45 min
Jul 26, 3:24 PM EDTSevere Thunderstorm WarningPBZMonroe, Muskingum, Noble51 min
Jul 26, 4:24 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum, Tuscarawas66 min
Jul 26, 5:18 PM EDTSevere Thunderstorm WarningPBZBelmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more72 min
Jul 26, 5:26 AM EDTSpecial Weather StatementPBZMarion, Monongalia, Preston64 min
Jul 26, 6:37 PM EDTSevere Thunderstorm WarningPBZPreston68 min
Jul 26, 6:48 PM EDTFlash Flood WarningPBZMarion, Monongalia2 hr
Jul 26, 7:25 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston, Tucker80 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.